Alert archive / Kentucky / River Flood Advisories in 2021
River Flood Advisory 25, NWS Jackson, KY
NWS Jackson, KY issued this river flood advisory at Mar 3, 2021, 11:20 AM EST for Estill County, Powell County, Kentucky. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 3, 2021, 11:20 AM EST (16:20 UTC)
- Expired
- Mar 3, 2021, 9:13 PM EST
- In force
- 10 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
Counties Estill County, KY, Powell County, KY
The radar
The Jackson,KY radar (KJKL), 47 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Red River at Clay City (CYCK2). The gauge peaked at 22.90 ft at Mar 2, 2021, 11:00 AM EST.
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 19 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03283500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
329
WGUS83 KJKL 031620 RRA
FLSJKL
Flood Advisory
National Weather Service Jackson KY
1120 AM EST Wed Mar 3 2021
...The National Weather Service in Jackson has issued a Flood
Advisory for the following rivers in Kentucky...
Red River at Clay City affecting Powell and Estill Counties.
...The Flood Advisory is cancelled for the following rivers in
Kentucky...
North Fork Kentucky River at Jackson affecting Breathitt County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued 7 PM.
&&
KYC025-031730-
/O.CAN.KJKL.FL.Y.0023.000000T0000Z-210303T1620Z/
/JKNK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1120 AM EST Wed Mar 3 2021
...The Flood Advisory for the North Fork Kentucky River at Jackson
has been cancelled...
The Flood Advisory is cancelled for
the North Fork Kentucky River at Jackson.
* At 10:00 AM EST Wednesday the stage was 22.6 feet.
* Flood stage is 29.0 feet.
* Forecast...The river will continue to fall.
&&
LAT...LON 3760 8370 3770 8346 3747 8329 3742 8338
3758 8349 3753 8364
$$
KYC065-197-040015-
/O.NEW.KJKL.FL.Y.0025.210303T1620Z-210304T1200Z/
/CYCK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1120 AM EST Wed Mar 3 2021
The National Weather Service in Jackson has issued a
* Flood Advisory for
the Red River at Clay City.
* From this morning to Thursday morning.
* At 10:15 AM EST Wednesday the stage was 16.7 feet.
* Action stage is 13.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The river has fallen below flood stage but will
continue to run high through this evening.
* Impact...At 17.0 feet, Low lying areas flood. Maple street near
the Red River Ranch as well as Pompeii Road off of Highway 15 are
impassable.
&&
LAT...LON 3788 8405 3788 8367 3783 8340 3775 8343
3779 8374 3779 8397
$$
GEERTSON1 follow-up statement
065
WGUS83 KJKL 040213
FLSJKL
Flood Advisory
National Weather Service Jackson KY
913 PM EST Wed Mar 3 2021
...The Flood Advisory is cancelled for the following rivers in
Kentucky...
Red River at Clay City affecting Powell and Estill Counties.
KYC065-197-040315-
/O.CAN.KJKL.FL.Y.0025.000000T0000Z-210304T0213Z/
/CYCK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
913 PM EST Wed Mar 3 2021
...The Flood Advisory for the Red River at Clay City has been
cancelled...
The Flood Advisory is cancelled for
the Red River at Clay City.
* At 8:15 PM EST Wednesday the stage was 12.8 feet.
* Flood stage is 17.0 feet.
* Forecast...The river has receded and will continue to stay below
13 feet.
&&
LAT...LON 3788 8405 3788 8367 3783 8340 3775 8343
3779 8374 3779 8397
$$
HASWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood advisory went out at Mar 3, 7:24 AM EST, 3 hours 56 minutes earlier.
Area forecast discussion, Mar 3, 7:24 AM EST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 724 AM EST Wed Mar 3 2021 .UPDATE... Issued at 724 AM EST WED MAR 3 2021 We managed to develop some patchy fog overnight, but this should quickly burn off this morning. Overall, very few changes needed to the forecast this morning. && .SHORT TERM...(Today through Thursday) Issued at 310 AM EST WED MAR 3 2021 High pressure will remain the main focus of the short term with a continued stretch of much needed dry weather. However, a back door cold front will usher in a slight cooler day for Thursday. This front will cross the area tonight, but very little if any moisture along the boundary will keep the area dry. In fact, very little cloud cover will be seen through the short term period. With the aid of the sunshine today and fairly low RH, we should see temperatures quickly bounce back after a cold start to the morning. Highs this afternoon, could reach 60 in a few places. Lows tonight will be chilly, but may see a bit more mixing overnight with the back door cold front, thus, only put a slight ridge valley split in for the more sheltered valley locations. By Thursday, some weak cool air advection behind the front will keep afternoon highs more in the upper 40s to lower 50s. .LONG TERM...(Thursday night through Tuesday) Issued at 417 AM EST WED MAR 3 2021 Quiet weather is expected to persist through the long term period. The models continue in unusually good agreement, even at longer range. Surface ridging under northwest flow aloft will bring fair weather with ample sunshine at least through Saturday. Based on the GFS, a few flurries can't be ruled out late Saturday night into Sunday, mainly in our eastern counties, due to a shortwave trough rotating down the back side of a larger scale eastern CONUS trough. However, the ECMWF is drier with this feature, and the forecast has been kept dry at this point. After this, ridging aloft builds in from the west early in the new week, and surface high pressure shifts to our east. With low level flow turning out of the south, a warming trend will ensue. However, flow off the gulf will remain well to our west, so we will stay dry. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) ISSUED AT 724 AM EST WED MAR 3 2021 VFR conditions will continue through the period. Winds of 5-10 knots will be seen on today out of the southwest before dying off this evening. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KAS SHORT TERM...KAS LONG TERM...HAL AVIATION...KAS
Hazardous weather outlook, Mar 3, 3:27 AM EST, 7 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 327 AM EST Wed Mar 3 2021 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-041130- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 327 AM EST Wed Mar 3 2021 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. Flooding will continue along portions of the Kentucky, Cumberland, Red, Licking and Big Sandy river basins today and tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Flooding will continue along a portion of the Kentucky river on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. KAS/HAL
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 12:04 AM EST | River Flood Advisory | JKL | Knox | 16 hr |
| Mar 3, 1:21 AM EST | River Flood Advisory | JKL | Owsley | 6 hr |
| Mar 3, 4:22 AM EST | River Flood Advisory | JKL | Breathitt | 15 hr |
| Mar 3, 10:23 AM EST | River Flood Advisory | JKL | Johnson | 11 hr |
Nearby
River Flood Advisories in Kentucky, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.